Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 26, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 16, 2007, 2:24 PM MDT for Colfax County, New Mexico. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2007, 2:24 PM MDT (20:24 UTC)
- Expired
- May 16, 2007, 3:30 PM MDT
- In force
- 66 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 210 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 10:54 AM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 16, 10:54 AM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1054 AM MDT WED MAY 16 2007 .UPDATE... UPDATE TO LOWER POPS ACROSS THE EAST CENTRAL AND NE PLAINS FOR THIS AFTERNOON. RAISED POPS FARTHER TO THE WEST OVER THE NW AND WEST CENTRAL MTNS AS STRONG AFTERNOON HEATING UNDER MOSTLY CLEAR SKIES COMBINES WITH STEEP MID LEVEL LAPSE RATES...NEGATIVE LIFTED INDICES...AND ABUNDANT LOW LEVEL MOISTURE. STEERING FLOW TODAY SHOULD BE WEAK EARLY THEN SHIFT GENERALLY TO THE EAST. ANY STRONG STORMS DEVELOPING OVER THE MTNS WILL ROLL OFF TO THE EAST INTO THE RIO GRANDE VALLEY THIS EVENING. LEFT TEMPS AS IS WITH COOL AIRMASS IN THE SE PLAINS AND WARM TO THE WEST. && .PREV DISCUSSION...246 AM MDT WED MAY 16 2007... CONVECTION BEGINNING TO WIND DOWN ACROSS OUR SOUTHERN ZONES. STATE WILL REMAIN IN A REALLY UNSETTLED WEATHER PATTERN FOR THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. UPR LVL WAVES WILL CONTINUE TO TRAVERSE THE STATE ACROSS THE TOP OF A VERY WEAK RDG /IF YOU COULD CALL IT THAT/. REALLY WILL BE HARD TO PIN DOWN WHERE SHOWERS AND THUNDERSTORMS WILL BREAK OUT EACH DAY. EXCEPT FOR A FEW WAVES TRAVERSING THE STATE...THUNDERSTORMS WILL BE MAINLY DRIVEN BY DAYTIME HEATING AND FORCING ALONG RESIDUAL OUTFLOW BOUNDARIES. HAVE MADE A FEW MINOR TWEAKS TO THE CURRENT FORECAST BUT FOR THE MOST PART IT IS MUCH THE SAME AS THE PREVIOUS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 81 53 76 48 / 30 40 30 30 GALLUP.......................... 76 45 72 40 / 50 50 40 30 GRANTS.......................... 73 47 68 42 / 40 50 50 30 GLENWOOD........................ 81 55 80 51 / 30 50 40 30 CHAMA........................... 65 38 63 35 / 60 50 50 30 LOS ALAMOS...................... 66 42 64 38 / 30 40 50 30 RED RIVER....................... 56 36 54 35 / 50 40 50 30 TAOS............................ 70 42 66 37 / 50 40 40 30 SANTA FE........................ 66 43 63 39 / 30 40 50 30 SANTA FE AIRPORT................ 68 46 65 44 / 30 40 50 30 ESPANOLA........................ 72 49 70 48 / 30 40 40 30 ALBUQUERQUE HEIGHTS............. 71 53 69 51 / 30 50 50 30 ALBUQUERQUE VALLEY.............. 73 53 71 51 / 30 50 50 30 ALBUQUERQUE FOOTHILLS........... 72 52 69 49 / 30 50 50 30 ALBUQUERQUE WEST MESA........... 72 52 70 50 / 30 50 50 30 SOCORRO......................... 74 52 70 52 / 30 40 50 30 SANDIA PARK/CEDAR CREST......... 67 45 63 45 / 40 50 50 30 MORIARTY/ESTANCIA............... 68 47 64 45 / 40 40 50 30 CARRIZOZO....................... 70 50 66 51 / 40 50 50 30 RUIDOSO......................... 58 44 57 42 / 40 50 50 30 RATON........................... 70 44 65 41 / 40 30 40 30 LAS VEGAS....................... 64 41 60 40 / 30 40 50 30 ROY............................. 66 47 62 45 / 20 30 40 30 CLAYTON......................... 70 48 67 49 / 10 30 30 30 SANTA ROSA...................... 70 49 65 49 / 20 30 50 30 TUCUMCARI....................... 72 51 68 50 / 20 30 50 30 FORT SUMNER..................... 70 51 66 51 / 30 30 50 30 CLOVIS.......................... 68 48 65 49 / 30 30 50 30 PORTALES........................ 68 49 66 50 / 30 30 50 30 ROSWELL......................... 69 54 66 53 / 50 40 50 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 42
Hazardous weather outlook, May 16, 5:34 AM MDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 534 AM MDT WED MAY 16 2007 NMZ001>021-026-171200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 534 AM MDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS POSSIBLE TODAY ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN AND ACROSS THE SOUTHEAST PLAINS CREATING THE POTENTIAL FOR LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY RAINFALL IS POSSIBLE THURSDAY AND FRIDAY ACROSS A LARGE PORTION OF THE STATE CREATING THE POTENTIAL FOR LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 16
In the hours before
Local storm report, May 16, 1:34 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
134 PM MDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 SSE GRANTS 35.13N 107.83W
05/15/2007 E1.75 INCH CIBOLA NM PUBLIC
NORTHWEST NEW MEXICO VISITOR CENTER IN GRANTS. HAILED FOR
APPROXIMATELY 20 MINUTES.
&&
DELAYED REPORT.
DPORTERSpecial weather statement, May 16, 2:15 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 215 PM MDT WED MAY 16 2007 NMZ002-004-005-162045- NORTHEAST HIGHLANDS-NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE CRISTO MOUNTAINS- 215 PM MDT WED MAY 16 2007 ...LINE OF STRONG THUNDERSTORMS MOVING ACROSS NORTHERN TAOS AND WESTERN COLFAX COUNTIES... AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 13 MILES NORTH OF TRES PIEDRAS TO UTE PARK. MOVEMENT WAS SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ARROYO HONDO...ARROYO SECO...CERRO...CIMARRON...EAGLE NEST AND ELIZABETHTOWN. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:30 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 60 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.